Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 127, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 27, 2016, 6:20 PM CDT for Washington Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2016, 6:20 PM CDT (23:20 UTC)
- Expired
- Jun 27, 2016, 6:45 PM CDT
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Washington Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1480 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:42 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 27, 3:42 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
342 PM CDT MON JUN 27 2016
.SHORT TERM...
The combination of high atmospheric moisture content as
represented by PW values in excess of 2 inches, a deepening trough
axis across the eastern third of the country, and highly difluent
flow aloft will allow for continued higher than normal convective
chances through Wednesday. The highest chances for rain will
develop tomorrow into tomorrow night as a slow moving frontal
boundary slides through the forecast area. Have kept in likely
pops of 70 percent for most of the area tomorrow. This front
should be positioned along the coast by Wednesday which will push
the higher rain chances more to areas south of the I-10 corridor
and out across the coastal waters where likely pops will persist.
With the increase in convection and overall cloud cover,
temperatures will be cooler for the next couple of days. Daytime
highs will generally be in the upper 80s both days which is
slightly cooler than average.
Thursday will be a day of transition as the trough axis and
forcing aloft begin to weaken, and an upper level ridge over Texas
begins to expand back to the east. Rain chances will be lower
across the north and western parts of the forecast area where the
influence of the upper level ridge will be greatest, but rain
chances of 30 to 40 percent should persist across the coastal
waters and along the coast due to the presence of the dissipating
frontal boundary and some weak troughing persisting aloft.
Temperatures should also warm back to more normal levels for this
time of year.
.LONG TERM...
All of the models are in agreement that a return of the strong
upper level ridge across the Gulf South will occur over the
weekend and into early next week. An increase in subsidence
throughout the atmospheric column will result in less cloud cover,
significantly lower rain chances, and much warmer temperatures as
the weekend proceeds. Rain chances will generally be in the 20 to
30 percent range during peak heating hours on Friday and Saturday
which is close to seasonal averages for this time of year.
Temperatures will warm back into the lower to middle 90s, and heat
indices will climb back to 100 to 105 degrees. Fortunately,
dewpoints will remain in the upper 60s and lower 70s, so heat
advisory conditions are not expected.
On Sunday, the heart of the 500mb ridge will be parked directly
over the CWA. Little if any cloud development and very warm
temperatures are expected. Given the subsidence and lack of cloud
development, a 10 percent pop or less is in the forecast for
Sunday. Temperatures should climb into the middle to upper 90s
during the afternoon hours. Fortunately, dewpoints should remain
in the upper 60s and lower 70s, so heat index readings should only
top out around 105 degrees in the afternoon. Very similar
conditions are expected for next Monday.
&&
.AVIATION...
Scattered showers and thunderstorms will continue to
develop through the mid to late afternoon hours, meanwhile, VFR
conditions will prevail outside of any convection. Mostly Vfr
conditions expected tonight after 3Z. Numerous to scattered
convection expected to develop by 18z on Tuesday.
&&
.MARINE...
The biggest impact to the coastal waters will be a weak frontal
boundary stalling over the waters tomorrow night and slowly
dissipating through Friday. This front will serve as a focus for
shower and thunderstorm activity which could produce waterspouts,
heavy downpours, and locally gusty winds. Outside of the
thunderstorm threat, a very benign weather regime will persist
through the end of the week. Winds will generally remain below 10
knots and seas will generally remain below 2 feet through the
period.
&&
.DECISION SUPPORT...
DSS code: Green.
Deployed: None.
Activation: None.
Activities: None.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning
or advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
tropical events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 88 72 90 / 40 70 50 40
BTR 75 89 73 89 / 40 70 60 50
ASD 74 90 73 89 / 40 70 60 60
MSY 76 89 76 89 / 40 70 60 60
GPT 74 88 73 88 / 30 70 60 60
PQL 73 91 72 90 / 30 60 60 60
&&
.LIX Watches/Warnings/Advisories...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Jun 27, 5:13 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 513 PM CDT MON JUN 27 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-281400- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 513 PM CDT MON JUN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...ESPECIALLY DURING THE EVENING HOURS. A FEW OF THE STORMS COULD BE STRONG TO LOCALLY SEVERE AND PRODUCE STRONG WIND GUSTS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS OF RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE FORECAST EACH DAY DURING THE TUESDAY THROUGH SATURDAY PERIOD...WITH THE GREATEST COVERAGE EXPECTED ON TUESDAY AND WEDNESDAY. A FEW OF THESE STORMS COULD BE STRONG AND PRODUCE GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS OF RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 27, 4:53 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
453 PM CDT MON JUN 27 2016
MSZ077-272245-
PEARL RIVER-
453 PM CDT MON JUN 27 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PEARL RIVER
COUNTY...
AT 453 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PURVIS...OR 17
MILES SOUTH OF WEST HATTIESBURG...MOVING SOUTH AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN PEARL
RIVER COUNTY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3100 8950 3100 8948 3098 8947 3098 8943
3101 8942 3101 8935 3100 8935 3100 8934
3082 8934 3094 8963 3100 8958 3100 8955
3102 8955 3101 8950
TIME...MOT...LOC 2153Z 019DEG 11KT 3107 8941
11Special weather statement, Jun 27, 5:13 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 513 PM CDT MON JUN 27 2016 MSZ069-070-272300- PIKE-AMITE- 513 PM CDT MON JUN 27 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN AMITE AND WEST CENTRAL PIKE COUNTIES... AT 512 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SMITHDALE...OR 14 MILES NORTH OF LIBERTY...MOVING SOUTH AT 15 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LIBERTY AND SMITHDALE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3112 9050 3112 9100 3135 9093 3135 9056 TIME...MOT...LOC 2212Z 348DEG 14KT 3136 9072 11
Special weather statement, Jun 27, 5:50 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
550 PM CDT MON JUN 27 2016
LAZ039-MSZ071-272315-
WASHINGTON-WALTHALL-
550 PM CDT MON JUN 27 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WASHINGTON PARISH
IN SOUTHEASTERN LOUISIANA AND SOUTHWESTERN WALTHALL COUNTIES...
AT 549 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
TYLERTOWN...OR 8 MILES SOUTHWEST OF KOKOMO. THE STORM WAS
DRIFTING TO THE SOUTH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TYLERTOWN AND DEXTER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3114 9001 3113 9000 3113 8997 3097 8991
3095 9022 3115 9019 3116 9001
TIME...MOT...LOC 2249Z 356DEG 3KT 3109 9008
11Special weather statement, Jun 27, 6:13 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
613 PM CDT MON JUN 27 2016
LAZ039-MSZ071-280000-
WASHINGTON-WALTHALL-
613 PM CDT MON JUN 27 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WASHINGTON
PARISH IN SOUTHEASTERN LOUISIANA AND SOUTHERN WALTHALL COUNTIES...
AT 612 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR DEXTER...OR
10 MILES WEST OF SANDY HOOK...MOVING SOUTH AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FRANKLINTON...VARNADO...DEXTER AND ANGIE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3109 8993 3109 8992 3107 8992 3107 8988
3086 8978 3085 8978 3085 8979 3084 8979
3080 9026 3106 9026 3110 8993
TIME...MOT...LOC 2312Z 347DEG 9KT 3102 8998
11The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 5:34 AM CDT | Special Marine Warning | LIX | 86 min | |
| Jun 27, 6:13 PM CDT | Special Weather Statement | LIX | Washington | 47 min |
| Jun 27, 6:31 PM CDT | Special Weather Statement | LIX | Tangipahoa | 29 min |
| Jun 27, 6:39 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa, Washington | 36 min |
| Jun 27, 6:03 AM CDT | Areal Flood Advisory | LIX | Harrison | 3 hr |
| Jun 27, 4:53 PM CDT | Special Weather Statement | LIX | Pearl River | 52 min |
| Jun 27, 5:13 PM CDT | Special Weather Statement | LIX | Amite | 47 min |
| Jun 27, 5:20 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 40 min |
| Jun 27, 5:50 PM CDT | Special Weather Statement | LIX | Walthall | 25 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.